Louisiana, 2006

Damaging Wind in Louisiana, May 8, 2006

May 8, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 8, 8:02 PM CST, 38 minutes earlier.

Area forecast discussion, May 8, 8:02 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 PM CDT MON MAY 8 2006

.UPDATE...
LATEST UPPER AIR SOUNDING REVEALED NO CAP AND PW VALUE UP TO 1.9
INCHES. LCH CAPE VALUE WAS NEAR 2400 J/KG WITH A CAP THIS EVENING.
NO CAP OFF OF LIX SOUNDING SHOULD EQUATE AROUND 3000 J/KG. LAPSE
RATES ARE STEEPER AT LIX THAN LCH. IN ADDITION...12 KNOTS AT 850MB
AND WNW AT 500 MB REVEALED WEAK SHEAR BUT VEERING WITH HEIGHT.
WITH SVR WATCH OUT WITH GOOD BOX PLACEMENT...HAVE UPDATED ZONES AND GRIDS.

&&

.PREV DISCUSSION... (ISSUED 226 PM CDT MON MAY 8 2006)

DISCUSSION...

EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD
MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA
AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA.
CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST.
THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE
COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED
BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE
FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD
AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR
AREA.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 8, 10:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 8 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED
THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 5:43 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT MON MAY 8 2006

LAZ040-090016-
ST TAMMANY-
643 PM CDT MON MAY 8 2006

...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH...

AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW
MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE
NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN
ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF
SLIDELL THROUGH 715 PM.

PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR
THIS STORM.

18
Local storm report, May 8, 8:36 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
936 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     WATER SPOUT      5 S EDEN ISLE           30.16N 89.80W
05/08/2006                   GMZ530             LA   BROADCAST MEDIA

            SEVERAL MOTORISTS REPORTED SEVERAL WATER SPOUTS AROUND
            THE TWIN SPAN AND PEA SIZE HAIL.

0815 PM     HAIL             CROSSROADS              30.78N 89.77W
05/08/2006  E0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

0826 PM     HAIL             7 SE POPLARVILLE        30.77N 89.45W
05/08/2006  E0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

0830 PM     TSTM WND DMG     CROSSROADS              30.78N 89.77W
05/08/2006                   PEARL RIVER        MS   AMATEUR RADIO

            TRAILER ROOF TAKEN OFF

0835 PM     TSTM WND DMG     1 W CROSSROADS          30.78N 89.79W
05/08/2006                   PEARL RIVER        MS   AMATEUR RADIO

            TREES BLOWN DOWN ON LOCAL ROADS

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
May 8, 8:40 PM CST
Where
Washington County, Mt Hermon
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
30.950, -90.283

The roofs were blown off of several barns.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510621.